MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Codes Use of Device Problem (1670); Separation Problem (4043)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device evaluation confirmed the reported failure.The catheter showed signs of damage consistent with torquing in heavy calcification and the distal nylon coil was separated and not returned.It is unknown if the separated section of coil was left in the patient or removed.The ends of the nylon coil were both connected and fully reflowed to the shaft supporting the fact that the device met material, assembly, and performance specifications.A manufacturing record review was completed and zero nonconformances were found.The most likely root cause for this failure is damage during use.
 
Event or Problem Description
In a very tortuous rca lesion, the doctor used turnpike spiral.After being advanced around 3 mm, it could no longer be advanced; the doctor re-treated the turnpike a bit and tried to advance again, but still could not advance it.Finally the doctor withdrew the turnpike and found the outer coil has been come off from the catheter.Additional information received 02jul18.Patient data is confidential.The catheter was removed and the user found the coil came off but still visible on the catheter.The user said there was no additional torquing.The tip caught in the occlusion of the lesion section.No further retrieve device was used for the coil.The patient was sent to surgery at a later time, the physician found a guidewire was broken (not related to the use of turnpike) in the vessel and it was unable to keep doing the intervention.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7678562
Report Number2134812-2018-00046
Device Sequence Number658583
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2018
Device Model Number5640
Device Lot Number602618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;